Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2022, 4:07 PM CDT for Maverick County, Zavala County, Texas. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 4:07 PM CDT (21:07 UTC)
- Expired
- Apr 5, 2022, 4:16 PM CDT
- In force
- 9 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 61 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
345
WUUS54 KEWX 052107
SVREWX
TXC323-507-052200-
/O.NEW.KEWX.SV.W.0022.220405T2107Z-220405T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
407 PM CDT Tue Apr 5 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Eastern Maverick County in south central Texas...
Southwestern Zavala County in south central Texas...
* Until 500 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located near Cometa, or 16
miles west of Crystal City, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Las Colonias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2875 10020 2896 9993 2873 9979 2864 10012
TIME...MOT...LOC 2107Z 237DEG 11KT 2872 10010
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY1 follow-up statement
950
WWUS54 KEWX 052116
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
416 PM CDT Tue Apr 5 2022
TXC323-507-052126-
/O.CAN.KEWX.SV.W.0022.000000T0000Z-220405T2200Z/
Maverick TX-Zavala TX-
416 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAVERICK AND
SOUTHWESTERN ZAVALA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2875 10020 2896 9993 2873 9979 2864 10012
TIME...MOT...LOC 2114Z 237DEG 11KT 2874 10007
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:39 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 5, 3:39 PM CDT, 28 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Austin/San Antonio TX 339 PM CDT Tue Apr 5 2022 .SHORT TERM (Tonight through Wednesday Night)... Hot conditions are in place for the rest of today with temperatures in the mid to upper 80s to the lower 90s as of 2:30 PM. There is a good chance for record highs across all climate sites for today. See climate section below. Otherwise, plenty of sunshine is expected across most areas with south to southwest winds around 10 mph with gusts up to 25 mph. A dryline is making its way across Val Verde and Edwards Counties and expected to move eastward through late this afternoon. Surface observations are showing very dry air across the Hill Country with dewpoints in the 30s and relative humidities in the teens as a result of a well mixed atmosphere. All of this translates to fire weather concerns across the Hill Country southwestward to the Rio Grande where a Red Flag Warning is in effect through 8 PM this evening. Fire weather concerns continue into Wednesday for most areas and another Red Flag Warning has been issued from 10 AM through 8 PM Wednesday for all areas except Lee, Fayette and Lavaca Counties due to breezy northerly winds and low relative humidity. Another weather concern for the rest of today across the southwest and southern counties of South Central Texas is the possibility of isolated strong to severe thunderstorms as an upper level trough axis moves into the east Texas coast. Main hazards will be damaging winds and large hail. All hires models agree for convection to begin over Mexico and then push to the east and southeast through early this evening. The shower and thunderstorm activity comes to an end between 7 and 8 pm across the southern areas with mostly clear skies for all areas overnight. A strong cold front is forecast to push across the area early Wednesday morning with breezy and cooler temperatures. Wednesday’s high temperatures are expected to range from the mid 70s across the Hill Country to lower 90s across the southwest. As mentioned earlier, a Red Flag Warning is in effect for Wednesday for all areas except east of Highway 77 from 10 AM to 8 PM. Cooler temperatures are in store for Wednesday night with lows in the 40s and 50s. && .LONG TERM (Thursday through Tuesday)... Beautiful spring weather is expected across South-Central Texas for the end of the workweek and into the start of the upcoming weekend with low humidity and some cool mornings and mild but not too hot afternoons. The coolest morning will be during Friday morning where the low-lying valleys across the hill Country could fall into the mid 30s. The warmest day will be on Saturday with the afternoon highs in the mid to upper 80s. Fire weather concerns remain through this period given the dry airmass and the very dry fuels. Highest fire weather danger would be Thursday afternoon given a moderate to breezy northwesterly flow over the region behind a large upper level low over the Great Lakes. Winds are lightest on Friday as surface high pressure is more positioned overhead. Saturday then returns to a breezy southerly flow as surface high pressure slides towards the east. Despite the southerly winds, the fire weather concerns will linger at least through Saturday afternoon as the moisture recovery takes some time. The pattern will become a bit more active from Sunday through early next week as longwave troughing establishes across the western CONUS while occasional embedded shortwaves in the southwesterly flow aloft advance out of Mexico and into the region. This will likely result in several opportunities for isolated to scattered convection across the region with help from any additional lifting mechanisms, such as the dryline and/or outflow. Enough ingredients may coexist at times to allow for more organized convection to develop where storms could trend towards strong to severe levels at times. Otherwise, expect a warmer and more humid stretch of weather with moderate to breezy southeasterly winds and more cloud cover. && .FIRE WEATHER... Elevated to critical fire weather conditions expected today and continue through Saturday. Minimum humidities will plunge into the single digits and 10s across our western areas this afternoon and Wednesday across most areas. Fire weather concerns continue through at least Saturday. Red Flag Warning is in effect for the Hill Country and Rio Grande through 8 PM this evening. Another Red Flag Warning is in effect for all areas except Lee, Fayette and Lavaca Counties on Wednesday. Additional Red Flag Warnings are expected for the next several days. Fuels are expected to remain dry through the weekend. && .CLIMATE... Record highs for today, April 5th and forecast are below: Austin Bergstrom....89 in 1954, forecast 91 Austin Camp Mabry...94 in 1936, forecast 92 Del Rio.............96 in 1909, forecast 99 San Antonio.........93 in 1936, forecast 93 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 77 51 76 47 / 0 0 0 0 0 Austin Bergstrom Intl Airport 61 78 47 76 41 / 0 0 0 0 0 New Braunfels Muni Airport 61 82 47 78 42 / - 0 0 0 0 Burnet Muni Airport 58 76 46 74 42 / 0 0 0 0 0 Del Rio Intl Airport 63 87 53 81 48 / 0 0 0 0 0 Georgetown Muni Airport 61 76 47 75 43 / 0 0 0 0 0 Hondo Muni Airport 58 86 47 82 42 / 0 0 0 0 0 San Marcos Muni Airport 61 80 47 77 41 / 10 0 0 0 0 La Grange - Fayette Regional 64 80 47 76 43 / - - 0 0 0 San Antonio Intl Airport 62 81 51 78 46 / - 0 0 0 0 Stinson Muni Airport 65 85 52 80 46 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CDT Wednesday for Atascosa- Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit- Edwards-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr- Kinney-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde- Williamson-Wilson-Zavala. Red Flag Warning until 8 PM CDT this evening for Bandera-Edwards- Gillespie-Kerr-Kinney-Llano-Real-Uvalde-Val Verde. && Short-Term/Aviation...17 Long-Term...Brady Decision Support...Platt
Hazardous weather outlook, Apr 5, 3:08 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 308 PM CDT Tue Apr 5 2022 TXZ171>173-183>194-202>209-217>225-228-062015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 308 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A few strong to severe thunderstorms are possible for areas along and south of an Eagle Pass to San Antonio to Cuero line through early this evening. Damaging winds gusts and large hail are the primary severe weather concerns. A Red Flag Warning remains in effect for this afternoon and early evening across the Rio Grande Plains, southern Edwards Plateau, and northern Hill Country. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Red Flag Warning for critical fire weather conditions is in effect from 10 AM until 8 PM Wednesday across much of south central Texas. Elevated to critical fire weather conditions are possible each afternoon Thursday through Saturday. Additional Red Flag Warnings are likely over portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Apr 5, 3:08 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
308 PM CDT Tue Apr 5 2022
TXZ204-218-219-052100-
Frio TX-Medina TX-Zavala TX-
308 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern Medina,
northeastern Zavala and northwestern Frio Counties through 400 PM
CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Batesville, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville, Bluff and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2890 9960 2908 9961 2909 9956 2909 9942
2913 9941 2918 9918 2887 9916
TIME...MOT...LOC 2008Z 267DEG 17KT 2900 9952
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Apr 5, 3:29 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
329 PM CDT Tue Apr 5 2022
TXZ217-218-228-052115-
Maverick TX-Dimmit TX-Zavala TX-
329 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of east central
Maverick, northwestern Dimmit and southwestern Zavala Counties
through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of El Indio, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Indio, Cometa and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2849 10030 2864 10034 2887 10002 2858 9986
TIME...MOT...LOC 2029Z 245DEG 15KT 2862 10024
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYLocal storm report, Apr 5, 3:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 9 S EL INDIO 28.39N 100.29W
04/05/2022 M54 MPH MAVERICK TX PUBLIC
54MPH WIND GUST AND NICKEL SIZED HAIL.
&&
JRLocal storm report, Apr 5, 3:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 9 S EL INDIO 28.39N 100.29W
04/05/2022 M62 MPH MAVERICK TX PUBLIC
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 9
S EL INDIO. 62MPH WIND GUST AND NICKEL SIZED
HAIL.
&&
JRSpecial weather statement, Apr 5, 3:58 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
358 PM CDT Tue Apr 5 2022
TXZ218-219-052200-
Frio TX-Zavala TX-
358 PM CDT Tue Apr 5 2022
...Strong thunderstorms will impact portions of northeastern Zavala
and northwestern Frio Counties through 500 PM CDT...
At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Frio Town to near Batesville. Movement was
east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearsall, Batesville, North Pearsall, Moore, Bluff and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2909 9895 2885 9906 2883 9983 2908 9982
TIME...MOT...LOC 2058Z 262DEG 6KT 2897 9932 2894 9969
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Apr 5, 4:00 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
400 PM CDT Tue Apr 5 2022
TXZ228-052145-
Dimmit TX-
400 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of Dimmit County
through 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Gilson Groves, or 14 miles south of Carrizo Springs,
moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Asherton, Chaparral Wildlife Management Area, Gilson Groves,
Catarina, Light and Carrizo Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2822 10003 2848 10004 2854 9940 2836 9939
2821 9940 2820 9949 2820 9990
TIME...MOT...LOC 2100Z 277DEG 30KT 2832 9991
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Apr 4, 10:11 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more | 22 hr |
| Apr 5, 2:47 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| Apr 5, 2:59 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 5, 3:08 PM CDT | Special Weather Statement | EWX | Frio | 52 min |
| Apr 5, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 13 min |
| Apr 5, 3:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 40 min |
| Apr 5, 3:28 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more | 29 hr |
| Apr 5, 3:29 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Apr 5, 3:58 PM CDT | Special Weather Statement | EWX | Frio, Zavala | 62 min |
| Apr 5, 4:00 PM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| Apr 5, 4:18 PM CDT | Special Weather Statement | EWX | Zavala | 42 min |
| Apr 5, 4:45 PM CDT | Special Weather Statement | EWX | Dimmit | 30 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Apr 5, 5:24 PM CDT | Special Weather Statement | EWX | Frio | 36 min |
| Apr 5, 5:57 PM CDT | Special Weather Statement | EWX | Atascosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.